Discussions that mention zonegran

Epilepsy board


I have to say that my body has been through hell the last oh 2 1/2 years being taken off Dapakote and put on Zonegran (which made me feel so sick with nausea for a while and absoluley no appetite at all) I don't reccomend this drug to anyone! In my opinion it shouldn't even be on the market. I lost a lot of weigh on it. went form 140 to 104lbs. Then I was switched to Topamax because I simply couldn't handle the fact that I had no appetite what so ever once I got past the Naseaua (which a few weeks actually) and then was put on Topamax - 300mg's - That pretty much did the same thing as far as getting on it made me really sick to my stomache all the time for a while and of coarse could not eat. Then I was dropped down to 250mg's to see ifmy appetite would return a bit and it did but I also had 4 seizures within 2 months. Boy has that killed some brain cells and affected my memory in quite a few ways. So now we were at being under medicated just to increase my appetite so then we changed to Lamictal 200mg's and I have been on that for a little while now with no problems and gald to say my appetite is returning and it wasn't as hard to make the transition on to it as the others. By that I mean I wasn't as sick at first getting on it. I think when you are put on such medications as these - they are so strong and affect so many areas of your body - not just the brain that all of us go through some adjusting. I am glad to say that actually tomorrow I willbe taking my last Topamax pill and will be completely weened off and solely relying on Lamictal so cross your fingers for me. Hopefully 200mg's is all I will need. I mean really the less we have to put our bodies through, the better and mine has really been through the ringer. Oh- and by the way - don't let them put you on effexor. that drug is terrible. It has many terrible side effects and I was out on it to mask the anxiety side effect of Lamictal. Needless to say - I quit cold turkey which isn't the best way to go. You would probably want to speak to the doc. and ween off of it slowly if on it. I had the worst insomnia from it. If I took in the morning I was falling asleep on the job and when I took it at night, I as unable to sleep. Plus there are lots of other horrible side effects too. Just check them out for yourself if your doc. wants to put you on it. Check the msg. boards onthe side effects of his drug and you migh hink twice if youe doc. prescibes it. This isn't to say you are on any anxiety meds. at all but in my experience, all these new seizure meds. come along with a side effect that a doc. will prescribe another drug just to mask that side effect. Most of the time it is anxiety. Let me know if you have experienced any of hat with Lamictal.

Toolfan